Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Copaxone and vitamins/amino acids?
    avatar
    An_244671 posted:
    Hi! I just started Copaxone today. It's the very first treatment of any kind for me, other than the initial steroids.

    I have been taking amino acids and b12, b6, centrum, and d. Is it still ok to take them now? I don't want to take more than I need of some things, and I think some of what I am taking, amino acids, are already in Copaxone.

    It may be a stupid question. This is all brand new to me and I am lost. I only want to make sure I don't do anything that can make me worse.

    If anyone knows, thank you!!!

    Take Care!
    Reply
     
    avatar
    clemb responded:
    Big brother Pharm co.s are monitoring discussions. No I don't work for any Pharm co. competitor. when I reply to discussions system shuts down and am unable to post a reply. I went 4 years without flare-up when I went on Avones. Its different for every one. Try different meds from time to time
     
    avatar
    hackwriter responded:
    I took Copaxone for a number of years and it was okay to take vitamin D and the Bs as well other supplements in safe amounts. It's best to ask your doctor about it if you are unsure.

    Good luck with Copaxone, do let us know of your progress.

    Kim
     
    avatar
    An_244671 replied to clemb's response:
    Hi! Thank you for your reply. I'm going to do some research. My vision is just a little off right now. Easier to do little by little and ask questions to people who might have suggestions. I chose Copaxone because it's not supposed to make you feel flu like or cause depression. Obviously wish I didn't have to take anything. But if I have too, I'm at least grateful there are things that can help, if not cure. Something is better than nothing.

    But I am a big vitamin person. Amino acids are new to me...but I've been taking them for a few months. I'd hate to take something that can make me worse. But if it could possibly help in any way, I want to do it. Thank you again!
     
    avatar
    An_244671 replied to hackwriter's response:
    Thank you Kim! I will ask my Dr. When he asked about meds I was on, I said none. I didn't think about vitamins being meds. Just trying to do the right thing. Sometimes it's hard to know what that is, especially since all I know about ms has been a crash course that I've been too foggy to remember it all. But I am better now. Um getting there.

    I'll let you know about Cpoxone. So far, 2 shots...it's been easy and doesn't hurt. But I'm hoping it can keep this stuff away for a while.

    Take Care!
     
    avatar
    clemb replied to An_244671's response:
    Copaxone gave me Hives due to synthetic amino acids. 'Dermatologist with Kaiser Permanent discovered copaxone built up under skin wouldn't go anywhere.
     
    avatar
    An_245415 replied to clemb's response:
    I took Copaxone and it did leave marks on my legs and they are hard and are still a bit tender. The last time I took a shot was 2004.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Help Our Community & Experts Help You - Please Read
    Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
    Was this Helpful?
    107 of 109 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.